Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

February 12, 2016Erie County, New York

NWS Buffalo, NY issued this special weather statement at Feb 12, 2016, 6:07 AM EST for Erie County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2016, 6:07 AM EST (11:07 UTC)
Expired
Feb 12, 2016, 7:00 AM EST
In force
53 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 12 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WWUS81 KBUF 121107
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
607 AM EST FRI FEB 12 2016
 
NYZ010-085-121200-
SOUTHERN ERIE-NORTHERN ERIE-
607 AM EST FRI FEB 12 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT ERIE COUNTY...

AT 600 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF UP TO 2 INCHES PER HOUR EXTENDED ACROSS THE CITY OF BUFFALO
TO THE EASTERN SUBURBS. 

THE SNOW BAND WILL SLIDE A LITTLE FARTHER TO SOUTH THROUGH 8 AM
IMPACTING THE BUFFALO SOUTHTOWNS WITH CONTINUED SNOWFALL RATES OF UP
TO 2 INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...CLARENCE...LACKAWANNA...
DEPEW...AMHERST...LANCASTER...HAMBURG AND WILLIAMSVILLE.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57 AND 49.
 
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS BAND OF LAKE EFFECT SNOW.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4270 7904 4270 7899 4273 7895 4274 7892
      4278 7885 4282 7887 4284 7886 4287 7889
      4288 7888 4290 7890 4293 7890 4309 7851
      4308 7850 4309 7848 4308 7847 4288 7848
      4262 7906

$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 12, 5:43 AM EST, 24 minutes earlier.

Area forecast discussion, Feb 12, 5:43 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
543 AM EST FRI FEB 12 2016

.SYNOPSIS...
IN ADVANCE OF AN APPROACHING ARCTIC COLD FRONT...LAKE SNOWS WILL
LIFT NORTHWARD INTO THE BUFFALO AND WATERTOWN AREAS AND INTENSIFY
TODAY...BEFORE BEING SHUNTED BACK SOUTHWARD BY THE FRONT ITSELF LATER
THIS AFTERNOON AND THIS EVENING...WITH THE FRONT ALSO BRINGING A MORE
GENERAL BURST OF SNOWFALL TO THE REGION. IN THE WAKE OF THE FRONT...
A TRULY BONE CHILLING AIRMASS WILL THEN OVERSPREAD THE REGION LATER
TONIGHT THROUGH SATURDAY NIGHT...WITH BOTH TEMPERATURES AND WIND
CHILLS DROPPING TO DANGEROUSLY LOW VALUES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1040Z...HAVE ISSUED AN INTERMEDIATE UPDATE TO THE FORECAST TO
ACCOUNT FOR DEVELOPMENTS IN THE LAKE ERIE SNOWS OVER THE PAST COUPLE OF
HOURS...WITH THIS ACTIVITY HAVING DEVELOPED FURTHER NORTHWARD AND
GAINED INTENSITY FASTER THAN EARLIER ANTICIPATED. THESE WILL BRING A
GOOD SHOT OF SNOW WITH SEVERAL INCHES OF ACCUMULATION TO THE BUFFALO
AREA OVER AT LEAST THE NEXT COUPLE OF HOURS...BEFORE SHIFTING FURTHER
NORTHWARD LATER THIS MORNING.

LOW PRESSURE OVER THE UPPER GREAT LAKES WILL SLIDE EASTWARD INTO THE
UPPER SAINT LAWRENCE VALLEY TODAY...WHILE PIVOTING ITS TRAILING ARCTIC
COLD FRONT TOWARD OUR REGION...AND EVENTUALLY INTO OUR AREA BY EARLY
THIS EVENING. OUT AHEAD OF THIS FEATURE...THE LOW LEVEL FLOW ACROSS OUR
REGION WILL CONTINUE TO BACK TO SOUTHWESTERLY THIS MORNING...WITH THE
APPROACHING SYSTEM ALSO PROVIDING DEEPENING SYNOPTIC-SCALE MOISTURE AND
ACTING TO ERODE AWAY THE CAPPING INVERSION CURRENTLY LOCATED BETWEEN
5 AND 7 KFT. ALL OF THIS WILL RESULT IN THE CURRENT LAKE SNOWS OVER
AND JUST EAST OF THE LAKES LIFTING NORTHWARD INTO THE NIAGARA FRONTIER
AND JEFFERSON COUNTY THIS MORNING...WHILE ALSO INCREASING THEIR INLAND
EXTENT AND INTENSIFYING IN THE INCREASINGLY FAVORABLE LARGER-SCALE
ENVIRONMENT.

WITH THE FLOW EVENTUALLY BACKING TO AROUND 230 DEGREES...THE LAKE ERIE
LAKE SNOWS SHOULD EVENTUALLY MAKE IT AS FAR NORTH AS THE NORTHERN BUFFALO
SUBURBS AND NIAGARA/ORLEANS COUNTIES BY MIDDAY...WHILE THE LAKE ONTARIO
LAKE SNOWS SHOULD LIFT INTO NORTHERN PORTIONS OF JEFFERSON COUNTY AND THE
SAINT LAWRENCE VALLEY. HEAVIER LAKE SNOWS WILL THEN LINGER IN THESE SAME
GENERAL AREAS THROUGH THE EARLY AFTERNOON HOURS...BEFORE SETTLING BACK
SOUTHWARD TO AREAS SOUTHEAST OF THE LAKES THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING AS WINDS VEER AGAIN WITH THE CLOSE APPROACH AND
PASSAGE OF THE ARCTIC FRONT. THE ARCTIC FRONT ITSELF WILL ALSO BRING A
QUICK BURST OF HEAVIER SNOW TO THE REMAINDER OF THE REGION DURING THE
LATE AFTERNOON AND EVENING HOURS...WITH LIGHTER MULTIBANDED NORTHWESTERLY
FLOW LAKE EFFECT SNOW SHOWERS THEN SETTING UP IN ITS WAKE SOUTH AND
SOUTHEAST OF BOTH LAKES OVERNIGHT.

GIVEN PLENTY OF AVAILABLE MOISTURE...A FAVORABLE FETCH ACROSS THE LAKES...
LAKE EQL LEVELS RISING TO BETWEEN 15 AND 20 KFT...AND AN ADDED BOOST
PROVIDED BY THE FRONTAL PASSAGE ITSELF...THE EXISTING LAKE EFFECT SNOW
WARNINGS EAST OF BOTH LAKES STILL LOOK GOOD...WITH AROUND A FOOT OF SNOW
EXPECTED IN THE MOST PERSISTENT LAKE SNOWS OFF LAKE ERIE...AND AS MUCH AS
12-20 INCHES POSSIBLE ACROSS JEFFERSON COUNTY EAST OF LAKE ONTARIO...WHERE
THE LAKE SNOWS WILL LIKELY BE MORE PERSISTENT TODAY. THE ONLY REAL LES
HEADLINE CHANGE THIS MORNING WAS TO UPGRADE THE LAKE EFFECT SNOW ADVISORY
FOR OSWEGO COUNTY TO A WARNING FOR LATE THIS AFTERNOON THROUGH EARLY
SATURDAY...WHEN THIS AREA COULD ALSO SEE SOME LOWER-END WARNING-CRITERIA
SNOWFALL AMOUNTS DUE TO THE COMBINATION OF THE MIGRATING INTENSE LAKE SNOWS...
ARCTIC FROPA...AND SUBSEQUENT NORTHWESTERLY FLOW LAKE EFFECT SNOW SHOWERS.
ELSEWHERE...THE EXISTING LAKE EFFECT SNOW ADVISORIES FOR MONROE-NORTHERN
CAYUGA COUNTIES STILL LOOK GOOD FOR THE PASSAGE OF THE COMBINED ARCTIC
FRONT/INTENSE LAKE SNOW BAND TONIGHT. WHILE MARGINALLY ADVISORY-WORTHY
SNOWFALL AMOUNTS ARE ALSO QUITE POSSIBLE FURTHER INLAND TONIGHT...FORECAST
CERTAINTY IN SUCH AMOUNTS IS STILL NOT QUITE HIGH ENOUGH TO WARRANT AN
ADVISORY AT THIS TIME...SO HAVE DEFERRED ON ISSUING ANY ADDITIONAL
ADVISORIES FOR THESE AREAS FOR THE TIME BEING.

THE OTHER MAIN STORY IN THIS PERIOD WILL THE ARRIVAL OF A TRULY FRIGID
AIRMASS IN THE WAKE OF THE ARCTIC FRONT TONIGHT. AFTER HIGHS IN THE UPPER
TEENS TO MID 20S TODAY...TEMPERATURES WILL PLUMMET INTO THE ZERO TO FIVE
BELOW RANGE ACROSS MOST AREAS SOUTH OF LAKE ONTARIO LATE TONIGHT...WITH
READINGS FALLING TO AS LOW AS 10 BELOW ACROSS THE NORTH COUNTRY. IN
CONJUNCTION WITH BRISK WINDS...THIS WILL LEAD TO WIND CHILLS DROPPING
TO DANGEROUSLY LOW LEVELS OVERNIGHT...WHICH WILL THEN CONTINUE THROUGH
SATURDAY AND INTO EARLY SUNDAY /AS DISCUSSED BELOW/. FOR THIS REASON...
WIND CHILL WARNINGS HAVE BEEN HOISTED FOR THE ENTIRE AREA BEGINNING LATER
TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
CORE OF THE ARCTIC AIR MASS WILL SETTLE OVER THE REGION SATURDAY
BEFORE SLIDING EAST ON SUNDAY. 850 MB TEMPERATURES DROPPING TO NEAR
-30C ACROSS WESTERN NEW YORK AND TO NEAR -32C ACROSS THE NORTH
COUNTRY. THIS WILL RESULT IN BITTERLY COLD TEMPERATURES WITH DAYTIME
TEMPERATURES WITHIN A FEW DEGREES OF ZERO. OVERNIGHT LOWS SATURDAY
NIGHT WILL RANGE FROM MINUS 5 NEAR THE LAKESHORES TO 10 BELOW TO 20
BELOW ACROSS THE INTERIOR SECTIONS OF THE FINGER LAKES AND SOUTHERN
TIER...AND PERHAPS EVEN COLDER ACROSS THE NORTH COUNTRY. WITH THE
CORE OF THE COLDEST AIR STARTING TO SHIFT EAST SUNDAY...SHOULD HAVE
DAYTIME TEMPERATURES EASE UP INTO THE SINGLE NUMBERS TO NEAR 10
ABOVE.

TEMPERATURES OVER THE WEEKEND COMBINED WITH BRISK WINDS WILL PRODUCE
WIND CHILL VALUES FROM 20 BELOW TO 35 BELOW...TO AS COLD AS 50 BELOW
ACROSS PORTIONS OF THE NORTH COUNTRY. THESE DANGEROUS VALUES WILL
NECESSITATE THE ISSUANCE OF A WIND CHILL WARNING FOR THE ENTIRE
AREAS STARTING LATE TONIGHT AND RUNNING INTO SUNDAY MORNING.

NORTHWEST FLOW LAKE SNOWS WILL CONTINUE SATURDAY WITH A GRADUAL
WEAKENING TREND SATURDAY NIGHT AND SUNDAY. ADDITIONAL ACCUMULATIONS
DURING THIS TIME WILL LIKELY BE LIMITED TO LOCALLY JUST A FEW TO
SEVERAL INCHES AS THE INCOMING AIR MASS WILL BE DRYING AND WILL BE
TOO COLD FOR LARGER DENDRITES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE OVER THE SOUTHEAST LIFTS ALONG THE EAST COAST MIDWEEK
WITH OUR AREA. FOR NOW WENT WITH SUPERBLEND SOLUTION WITH CHANCE
POPS FOR MUCH OF THE REGION WITH LIKELY POPS ACROSS THE EASTERN LAKE
ONTARIO REGION. TEMPERATURES WILL RETURN TO MORE SEASONABLE READINGS
FOR MID-LATE FEBRUARY.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
IN ADVANCE OF AN APPROACHING ARCTIC COLD FRONT...THE LOW LEVEL FLOW
ACROSS OUR REGION WILL BACK TO SOUTHWESTERLY...RESULTING IN CURRENTLY
MODEST BANDS OF LAKE EFFECT SNOW EAST OF BOTH LAKES AS OF 09Z LIFTING
NORTHWARD TO THE VCNTY OF KBUF/KIAG/KART THIS MORNING...THEN REMAINING
IN PLACE THROUGH MUCH OF THE DAY WHILE ALSO INTENSIFYING DUE OWING TO
AN INCREASINGLY FAVORABLE ENVIRONMENT. EXPECT CONDITIONS TO DETERIORATE
TO IFR/LIFR IN THE MIGRATING/INTENSIFYING LAKE BANDS TODAY...WHILE
OUTSIDE OF THE LAKE SNOWS GENERAL MVFR TO VFR CONDITIONS WILL PREVAIL.

LATER THIS AFTERNOON AND THIS EVENING...INTENSE LAKE SNOWS WILL GET
SHUNTED BACK SOUTHWARD BY THE ARCTIC FRONTAL BOUNDARY...WHICH WILL BE
PASSING THROUGH THE REGION AT THAT TIME. EXPECT CONTINUED LIFR/IFR
WITHIN THE LAKE SNOWS AS THEY SHIFT BACK SOUTHWARD...AS WELL AS THE
DEVELOPMENT OF MORE GENERAL LIFR/IFR CONDITIONS IN SNOW SHOWERS/SQUALLS
THAT WILL ACCOMPANY THE FRONTAL PASSAGE ITSELF.

BEHIND THE FRONT...ADDITIONAL MULTI-BANDED LAKE EFFECT SNOW SHOWERS WILL
SET UP ON A NORTHWESTERLY TO NORTHERLY FLOW FOR THE REMAINDER OF THE
PERIOD. WHILE THESE WILL LIKELY NOT BE ANYWHERE NEAR AS INTENSE AS THE
HEAVIER LAKE SNOWS THAT PRECEDED THEM...THESE WILL STILL PRODUCE
WIDESPREAD IFR TO MVFR CONDITIONS SOUTH OF LAKE ONTARIO...WHILE
CONDITIONS IMPROVE TO MVFR/VFR ACROSS THE NORTH COUNTRY.

OUTLOOK...
SATURDAY...IFR/MVFR IN LAKE EFFECT SNOW SHOWERS SOUTH OF THE LAKES...
WITH MVFR/VFR ACROSS THE NORTH COUNTRY.
SUNDAY...A CHANCE OF IFR/MVFR IN WEAKENING LAKE EFFECT SNOW
SHOWERS SOUTH OF THE LAKES...OTHERWISE MVFR/VFR.
MONDAY...VFR/MVFR WITH A CHANCE OF SNOW.
TUESDAY...MVFR WITH RAIN AND SNOW LIKELY.

&&

.MARINE...
A BRISK FLOW OF PROGRESSIVELY COLDER ARCTIC AIR WILL CONTINUE ACROSS
THE LOWER LAKES REGION THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND...
BEFORE GRADUALLY WEAKENING SATURDAY NIGHT AND SUNDAY. THIS WILL RESULT
IN A PROLONGED PERIOD OF ADVISORY-WORTHY WINDS AND WAVES THAT WILL LAST
INTO EITHER SATURDAY NIGHT OR SUNDAY DEPENDENT UPON LOCATION. FOR MORE
SPECIFICS ON THE SMALL CRAFT ADVISORIES...PLEASE REFER TO THE WATCH/
WARNING/ADVISORY SECTION BELOW.

IN ADDITION TO THE ABOVE...THE PASSAGE OF AN ARCTIC COLD FRONT LATE THIS
AFTERNOON AND THIS EVENING WILL ALSO USHER IN A TRULY FRIGID AIRMASS FOR
THE OVERNIGHT HOURS AND THE UPCOMING WEEKEND...WHICH IN CONJUNCTION WITH
THE AFOREMENTIONED WINDS WILL RESULT IN HEAVY FREEZING SPRAY ON BOTH LAKES
ERIE AND ONTARIO...FOR WHICH HEAVY FREEZING SPRAY WARNINGS WILL BE IN
PLACE.

&&

.CLIMATE...
AN ARCTIC AIRMASS WILL BE DROPPING ACROSS OUR REGION THIS FRIDAY
NIGHT...WITH NEAR RECORD BREAKING COLD LASTING THROUGH THE WEEKEND.
BELOW ARE SOME CLIMATE STATS AND RECORDS REGARDING THIS WEEKEND. ONE
POINT TO NOTE IS BOTH MAXIMUM AND MINIMUM TEMPERATURE RECORDS ARE
FROM MIDNIGHT TO MIDNIGHT...THUS RECORD LOW MAXIMUMS WILL NOT BE
LIKELY FOR OUR THREE CLIMATE SITES SATURDAY OWING TO THE FORECAST
OF STILL LOW DOUBLE DIGIT TEMPERATURES AS WE CROSS FROM FRIDAY
INTO SATURDAY.

BUFFALO:

COLDEST TEMPERATURES LAST WINTER:  -10F FEBRUARY 15TH AND 16TH

RECORD LOW SATURDAY FEBRUARY 13TH: -9F 1914
RECORD LOW SUNDAY FEBRUARY 14TH: -13F 1943

RECORD LOW MAXIMUM SATURDAY FEBRUARY 13TH: 5F 1899
RECORD LOW MAXIMUM SUNDAY FEBRUARY 14TH: 5F 1979

ROCHESTER:

COLDEST TEMPERATURES LAST WINTER:  -11F FEBRUARY 20TH AND 21ST

RECORD LOW SATURDAY FEBRUARY 13TH: -12F 1979
RECORD LOW SUNDAY FEBRUARY 14TH: -14F 1979

RECORD LOW MAXIMUM SATURDAY FEBRUARY 13TH: 9F 1979
RECORD LOW MAXIMUM SUNDAY FEBRUARY 14TH: 6F 1979

WATERTOWN:

COLDEST TEMPERATURES LAST WINTER:  -36F FEBRUARY 16TH

RECORD LOW SATURDAY FEBRUARY 13TH: -28F 1979
RECORD LOW SUNDAY FEBRUARY 14TH: -30F 1979

RECORD LOW MAXIMUM SATURDAY FEBRUARY 13TH: 1F 1979
RECORD LOW MAXIMUM SUNDAY FEBRUARY 14TH: -1F 1979

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL WARNING FROM 5 AM SATURDAY TO 10 AM EST SUNDAY FOR
     NYZ001>008-010>014-019>021-085.
     LAKE EFFECT SNOW WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST
     SATURDAY FOR NYZ012-019-020-085.
     LAKE EFFECT SNOW WARNING UNTIL 1 AM EST SATURDAY FOR NYZ007-
     008.
     LAKE EFFECT SNOW WARNING FROM 5 PM THIS AFTERNOON TO 7 AM EST
     SATURDAY FOR NYZ006.
     LAKE EFFECT SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
     SATURDAY FOR NYZ003>005.
     LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR
     NYZ001-002-010-011.
MARINE...HEAVY FREEZING SPRAY WARNING FROM 4 AM SATURDAY TO 7 AM EST
         SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR LOZ042.
         HEAVY FREEZING SPRAY WARNING FROM 1 AM SATURDAY TO 7 AM
         EST SUNDAY FOR LOZ042>045-062>065.
         SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR LOZ043>045.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...LEVAN
AVIATION...JJR
MARINE...JJR
CLIMATE...THOMAS
Hazardous weather outlook, Feb 12, 5:20 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
520 AM EST FRI FEB 12 2016

NYZ001-002-010-011-131030-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
520 AM EST FRI FEB 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 5 AM SATURDAY TO 10 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-014-021-131030-
LIVINGSTON-ONTARIO-ALLEGANY-
520 AM EST FRI FEB 12 2016

...WIND CHILL WARNING IN EFFECT FROM 5 AM SATURDAY TO 10 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-131030-
MONROE-WAYNE-NORTHERN CAYUGA-
520 AM EST FRI FEB 12 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST SATURDAY...
...WIND CHILL WARNING IN EFFECT FROM 5 AM SATURDAY TO 10 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.
   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-131030-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
520 AM EST FRI FEB 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SATURDAY...
...WIND CHILL WARNING IN EFFECT FROM 5 AM SATURDAY TO 10 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-131030-
JEFFERSON-LEWIS-
520 AM EST FRI FEB 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...
...WIND CHILL WARNING IN EFFECT FROM 5 AM SATURDAY TO 10 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-131030-
OSWEGO-
520 AM EST FRI FEB 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST SATURDAY...
...WIND CHILL WARNING IN EFFECT FROM 5 AM SATURDAY TO 10 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.
   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-131030-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
520 AM EST FRI FEB 12 2016

...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 AM SATURDAY TO 7 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-131030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
520 AM EST FRI FEB 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-131030-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
520 AM EST FRI FEB 12 2016

...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 AM SATURDAY TO 7 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Feb 12, 4:54 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
454 AM EST FRI FEB 12 2016

NYZ001-010-085-121100-
NIAGARA-NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...
ORCHARD PARK...SPRINGVILLE
454 AM EST FRI FEB 12 2016

...HEAVY LAKE EFFECT SNOW ARRIVING THIS MORNING...

A BAND OF HEAVY LAKE SNOW PUSHING THROUGH THE BUFFALO SOUTHTOWNS
EARLY THIS MORNING WILL ARRIVE QUICKLY IN THE METRO BUFFALO AREA
AND NORTHERN SUBURBS...INCLUDING GRAND ISLAND AND POSSIBLY
SOUTHERN NIAGARA COUNTY THROUGH 6 AM.

THIS SNOW BAND WILL PRODUCE SNOW FALL RATES OF UP TO 2 INCHES
PER HOUR.

AREAS ROADWAYS WILL QUICKLY BECOME SNOW COVERED...SLICK AND
HAZARDOUS. VISIBILITY WILL BE REDUCED SIGNIFICANTLY WITHIN THE
LAKE SNOW BAND. MOTORISTS SHOULD ALLOW FOR PLENTY OF EXTRA TIME
TO REACH THEIR DESTINATION DURING THE MORNING COMMUTE.

TMA
Special weather statement, Feb 12, 6:07 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
607 AM EST FRI FEB 12 2016

NYZ010-085-121200-
SOUTHERN ERIE-NORTHERN ERIE-
607 AM EST FRI FEB 12 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL IMPACT ERIE COUNTY...

AT 600 AM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF UP TO 2 INCHES PER HOUR EXTENDED ACROSS THE CITY OF BUFFALO
TO THE EASTERN SUBURBS.

THE SNOW BAND WILL SLIDE A LITTLE FARTHER TO SOUTH THROUGH 8 AM
IMPACTING THE BUFFALO SOUTHTOWNS WITH CONTINUED SNOWFALL RATES OF UP
TO 2 INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...CLARENCE...LACKAWANNA...
DEPEW...AMHERST...LANCASTER...HAMBURG AND WILLIAMSVILLE.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57 AND 49.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS BAND OF LAKE EFFECT SNOW.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4270 7904 4270 7899 4273 7895 4274 7892
      4278 7885 4282 7887 4284 7886 4287 7889
      4288 7888 4290 7890 4293 7890 4309 7851
      4308 7850 4309 7848 4308 7847 4288 7848
      4262 7906

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:46 PM ESTHeavy Freezing Spray WarningBUF54 hr
Feb 11, 9:56 PM ESTLake Effect Snow AdvisoryBUFCattaraugus, Cayuga, Chautauqua, Erie, Monroe, Niagara and 3 more54 hr
Feb 12, 3:46 AM ESTWind Chill WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more57 hr
Feb 12, 7:12 AM ESTSpecial Weather StatementBUFErie63 min
Feb 12, 2:55 PM ESTSpecial Weather StatementBUFOrleans80 min
Feb 12, 6:20 PM ESTSpecial Weather StatementBUFJefferson115 min
Feb 12, 6:27 PM ESTSpecial Weather StatementBUFChautauqua, Erie, Genesee, Wyoming2 hr

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.